Letter to God from Bernie Siegel, MD / Bernie Siegel, M.D.
Dollars And Sex / Dr. Marina Adshade
Neale Donald Walsch
Conversations With God
Dr. Bruce Lipton
The Biology of Belief
William Paul Young
David R. Hawkins, M.D.
Power versus Force
Bernie Siegel, M.D.
365 Prescriptions for the Soul
The Seven T's: Finding Hope
and Healing in the Wake of Tragedy
Wisdom of The Peaceful Warrior
William Glasser, M.D.
8 Lessons for a Happier Marriage
David McMillian, LPC, LMFT
Strategies for Living Host
No relationship at 19 and Prozac Dependent Question
Posted by: admin - March 13, 2007
Question: Dear David, Iím 19 years old and completely celibate. Iíve never had any sort of physical intimacy, not even holding hands, with any guy. It's very hard for me to open up to people, and I have a low self-esteem, so I probably come across as either shy or aloof. I can't see myself ever getting past these barriers. How can I try to develop healthy relationships with boys and get past my physical intimacy issues? Late Inexperienced Bloomer Answer: Dear LIB, Consider as a first step not putting so much pressure on yourself and accept that some people mature physically and/or emotionally sooner than others. That means that others (like you, for example) develop physically, emotionally, or socially later. You can develop healthy relationships with males the same way most other women did it: by offering your friendship and companionship, by acting in ways that he perceives to be rewarding to him and by clearly communicating your needs and getting them met. Define what is important to you and determine your partner's compatibility with you intellectually, emotionally, and physically. To the extent that you are each sufficiently rewarding to each other, the relationship will continue. Question: Dear David, I was prescribed Prozac 5 years ago, but lately am realizing I havenít much will to do things. I sleep a lot and miss lots of opportunities that come my way. So about 2 weeks ago I stopped taking the Prozac to see if this would clear my head. I seem to feel more empowered, but this may be a false mental perception. A lot of good things have been happening like a good new job; however, Iíve had a TERRIBLE headache for about a week now. Pain pills have little to no effect. Am I experiencing withdrawal? Is it lack of some chemical? Any advice or council would be so helpful, because I don't know what to do; should I start the Prozac again or tough it out? Wondering about Dependence Answer: Dear Wondering, First, itís really important never to alter your medication without the supervision of your physician. It can be dangerous to stop some medication abruptly. One of the symptoms of stopping Prozac too quickly is headaches. Prozac is not addictive so there are not really withdrawal symptoms per se, but stopping the medication too quickly can cause headaches, moodiness, irritability, insomnia, resumption of depression, and in rare cases, confused thinking. Usually after two or three weeks these symptoms cease. However, I wonder why you felt the medication wasnít working as well as it did in the beginning. This can happen at times with any anti-depressant, sometimes because the dosage is no longer sufficient. Iím glad you are feeling better except for the headaches, but I think it would make sense to go back to your doctor and have a complete evaluation done. These decisions are too important to make without the assistance of someone who specializes in managing medications.
| | | | Article Posted by: admin
Powered by Majicko1.3.0! ©2008 Bandwise LLC